Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 4, 2008, 6:30 AM CST for 25 counties in Oklahoma. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 6:30 AM CST (12:30 UTC)
- Expired
- Jan 4, 2008, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 25 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 041230 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST FRI JAN 4 2008 ...STRONG SOUTH WINDS EXPECTED AGAIN TODAY... .STRONG SOUTH WINDS WILL CONTINUE TODAY OVER PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA... AHEAD OF A SURFACE LOW PRESSURE AREA LOCATED OVER THE HIGH PLAINS OF WESTERN KANSAS AND WEST TEXAS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH FROM THE WEST DURING THE AFTERNOON AS THE LOW PRESSURE AREA SHIFTS FARTHER EAST. OKZ006>008-011>030-035-038-042030- /O.NEW.KOUN.WI.Y.0002.080104T1230Z-080104T2100Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-KIOWA- COMANCHE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...HOBART...LAWTON 630 AM CST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SOUTH AND SOUTHWEST WINDS OF 25 TO 35 MPH... WITH OCCASIONAL HIGHER GUSTS OVER 40 MPH... ARE EXPECTED TODAY ACROSS PARTS OF CENTRAL AND NORTHERN OKLAHOMA. THE STRONGER WINDS WILL BE MOST PRONOUNCED ON HILLS AND OTHER ELEVATED LOCATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 4, 6:22 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 4, 6:22 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
622 AM CST FRI JAN 4 2008
.UPDATE...
WE ARE IN THE PROCESS OF ISSUING A WIND ADVISORY FOR PORTIONS OF
CENTRAL AND NORTH CENTRAL OKLAHOMA. A FEW LOCATIONS ARE MEASURING
SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO AROUND 40 MPH.
MEANWHILE... MORNING SOUNDING DATA INDICATES WINDS NEAR 45 KTS AT
300 METERS AND PUSHING 60 KTS AT 600 METERS. WE EXPECT THE HIGHEST
SPEEDS TO BE MAINLY THIS MORNING... BUT WILL TAKE IT INTO THE MID
AFTERNOON HOURS AS THE DECREASE MAY BE RATHER SUBTLE FOR A COUPLE HOURS.
&&
.PREV DISCUSSION... /ISSUED 421 AM CST FRI JAN 4 2008/
DISCUSSION...
GUSTY SOUTH WINDS WILL PULL WARMER AIR NORTH INTO THE AREA TODAY
AND SATURDAY WITH HIGHS ON SATURDAY GENERALLY IN THE 60S... WITH
EVEN A FEW 70S IN PARTS OF FAR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. SKIES WILL AVERAGE PARTLY TO OCCASIONALLY CLOUDY AS
BANDS OF CIRRUS MOVE OVER THE AREA FROM THE SOUTHWEST. LOW CLOUDS
THAT WERE STARTING TO FORM OVER PORTIONS OF CENTRAL AND SOUTHEAST
TEXAS THIS MORNING ARE EXPECTED TO FILL IN SOMEWHAT TODAY... POSSIBLY
SPREADING INTO THE EASTERN PART OF THE CWA LATER THIS AFTERNOON.
SLOWLY INCREASING LOW LEVEL MOISTURE SHOULD RESULT IN RELATIVE
HUMIDITIES BEING SOMEWHAT HIGHER TODAY ESPECIALLY OVER THE
SOUTHEAST HALF OF THE AREA. THE HIGHER HUMIDITIES... COMBINED WITH
SOMEWHAT LOWER WIND SPEEDS THIS AFTERNOON... SHOULD RESULT IN
SLIGHTLY IMPROVED FIRE WEATHER CONDITIONS OVER SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS. HOWEVER... EVEN THE REDUCED SPEEDS...
COMBINED WITH DRY VEGETATION... COULD CONTINUE TO POSE SOME FIRE-
RELATED PROBLEMS. MEANWHILE... THE AXIS OF HIGH WINDS SHIFT
FARTHER EAST BY AFTERNOON AND INTO AND AREA OF INCREASING LOW
LEVEL MOISTURE.
FOR TONIGHT... THE NAM AND GFS BOTH CONTINUE TO SHOW A SIGNAL FOR
DEVELOPING LIGHT PCPN OVER SOUTHEAST OKLAHOMA WITH THE SPOTTIER
QPF DISTRIBUTION OF THE NAM PREFERRED. THIS ACTIVITY DEVELOPS IN
AN AREA OF SOMEWHAT DEEPER MOISTURE AND LOW LEVEL WARM ADVECTION
WHILE AT THE SAME TIME AN UPPER WAVE MOVES THROUGH THE SOUTHERN
PLAINS. HOWEVER... A VEERED 850MB FLOW WILL LIKELY RESULT IN
RATHER SHALLOW MOISTURE... AND THUS WE WILL KEEP THE CURRENT POPS
LOW.
A SERIES OF LOW AMPLITUDE UPPER WAVES WILL BE MOVING THROUGH THE
SOUTHWEST FLOW ALOFT OVER THE WEEKEND ALTHOUGH CONFIDENCE IN THE
TIMING OF ANY PARTICULAR WAVE IS LOW. IT LOOKS LIKE A MAJOR
PORTION OF THE WAVE WILL LIFT OUT LATE MONDAY... ALTHOUGH SOME
ENERGY HANGS BACK IN A SECONDARY TROUGH. THE SECONDARY TROUGH IS
FORECAST TO MOVES ACROSS THE AREA ON TUESDAY... POSSIBLY
GENERATING A FEW MORE SHOWERS. THE CURRENT FORECAST SEEMS TO HAVE
A REASONABLE HANDLE ON THIS SCENARIO... ALTHOUGH IF THE GFS IS
CORRECT... THE CHANCE FOR THUNDER IN THE WEST MONDAY NIGHT WILL
LIKLEY BE CONFINED TO THE EARLY PART OF THE EVENING.
BY MIDWEEK THE MODEL SOLUTIONS BECOME MORE DIVERGENT AS THE ECMWF
IS FASTER AND DEEPER WITH ANOTHER WAVE MOVING INTO THE SOUTHERN
PLAINS BY LATE WEDNESDAY. DUE TO UNCERTAINTY IN TIMING... AND
CONCERNS ABOUT HOW QUICKLY MOISTURE CAN RETURN TO THE AREA... WE
WILL NOT INTRODUCE ANY POPS FOR THIS SYSTEM ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 46 67 50 / 10 10 10 10
HOBART OK 58 39 68 45 / 0 0 0 0
WICHITA FALLS TX 61 47 73 50 / 10 10 10 10
GAGE OK 56 33 67 40 / 0 0 0 0
PONCA CITY OK 49 40 62 46 / 10 10 10 10
DURANT OK 52 50 67 56 / 10 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ006>008-
011>030-035-038.
TX...NONE.
&&
23/32Hazardous weather outlook, Jan 3, 2:30 PM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CST THU JAN 3 2008
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
230 PM CST THU JAN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL CONTINUE OVER THE AREA AND PREVENT
THUNDERSTORM FORMATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY JAN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WINDS WILL BE EXPERIENCED OVER MOST OF OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON...WHERE A WIND ADVISORY IS IN
EFFECT. THE STRONG WINDS WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR
WILDFIRES...ESPECIALLY TO THE WEST OF INTERSTATE 35...WHERE RELATIVE
HUMIDITY VALUES WILL BE THE LOWEST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE NEXT MONDAY AND TUESDAY AS A
LARGE STORM SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...MAINLY EAST OF
INTERSTATE 35.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE FRIDAY INTO EARLY NEXT WEEK. THE
WIND...WARMER TEMPERATURES...AND LOW HUMIDITIES WILL MAKE WILDFIRE
CONTAINMENT DIFFICULT...MAINLY OVER WESTERN OKLAHOMA AND PARTS OF
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESNearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.